Evidence map›Paper›PMID 25738068›Full record

ArticleJournal of clinical and diagnostic research : JCDR2015

Morphological Pattern of Cutaneous Adverse Drug Reactions due to Antiepileptic Drugs in Eastern India.

Punit Kumar Singh, Mani Kant Kumar, Dharmendra Kumar, Prashant Kumar

Open access · goldAbstract read
In one paragraph

Article in Journal of clinical and diagnostic research : JCDR, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
1.7field-weighted citation impact, top 16% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 11 citations in OpenAlex.

  1. Article
  2. Review
  3. Review
  4. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Punit Kumar SinghAssociate Professor, Department of Dermatology, Narayan Medical College and Hospital , Jamuhar, Sasaram, Bihar, India .
Mani Kant KumarAssociate Professor, Department of Pediatrics, Narayan Medical College and Hospital , Jamuhar, Sasaram, Bihar, India .
Dharmendra KumarAssistant Professor, Department of Dermatology, Narayan Medical College and Hospital , Jamuhar, Sasaram, Bihar, India .
Prashant KumarAssistant Professor, Department of Pediatrics, Narayan Medical College and Hospital , Jamuhar, Sasaram, Bihar, India .
Narayan Medical College and Hospital · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

introductionCutaneous manifestations of adverse drug reactions are a common occurrence and need to be differentiated from other causes of similar manifestations. Antiepileptic drugs (AED) usually are responsible for severe cutaneous adverse drug reactions (CADR) like Stevens-Johnson Syndrome/Toxic epidermal necrolysis (SJS/TEN) and drug rash with eosinophillia and systemic symptoms (DRESS). There is paucity of published research regarding morphological pattern of CADR due to various antiepileptic drugs AED.

objectiveTo study the morphological patterns of CADR due to AED and common anticonvulsant drugs implicated particularly in severe CADR such as SJS/TEN and DRESS in a tertiary care teaching hospital in eastern India. MATERIALS AND

methodsA prospective, observational study was conducted over a period of 4 years from August 2009 to July 2013 after the approval of the Institutional Ethics Committee using self-reporting method for selection of cases. SETTINGS: All patients with CADR after AED consumption for various conditions presenting to the Dermatology outpatient department (OPD) and Pediatric OPD and Indoor patients of a tertiary care teaching hospital located in Rohtas district of Bihar were included in this study.

resultsDuring the study period, 64 cases of severe CADRs were included in this study. Out of 64 patients, 28 were male and 36 were female with mean age 36.1 years (range 6 years to 72 years). Most common AED implicated for CADR was Phenytoin. Maculopapular rash was the most common cutaneous manifestation of ADRs (42.85%). Serious CADR like TEN and SSJS were more likely in patients prescribed Phenytoin and Carbemazepine simultaneously.

conclusionCADRs are a common occurrence and awareness about the same is essential for diagnosis and prevention. This study identified combined use of phenytoin and carbamezepine as a most important risk factor for serious CADR like SJS and TEN.

Indexed as

Maculopapular rashStevens-Johnson Syndrome/Toxic epidermal necrolysis

Identifiers

PMID25738068
PMCPMC4347159
OpenAlexW2254477952

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.